Alert archive / Colorado / High Wind Watches in 2018
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 11, 2018, 3:52 AM MDT for 12 counties in Colorado. It took effect at Apr 12, 2018, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 3:52 AM MDT (09:52 UTC)
- In effect from
- Apr 12, 2018, 12:00 PM MDT
- Expired
- Apr 11, 2018, 3:21 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4113 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980 WWUS75 KPUB 110952 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 352 AM MDT Wed Apr 11 2018 COZ069>071-077-078-083-085>088-094-111800- /O.NEW.KPUB.HW.A.0004.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Branson, and Kim 352 AM MDT Wed Apr 11 2018 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Thursday afternoon through Thursday evening. * LOCATION...The San Luis Valley, Wet Mountain Valley, central and eastern Fremont county, the I-25 corridor from Colorado Springs southward to the Raton Pass, as well as eastern Las Animas county. * CAUSE AND TIMING...An upper level jet stream will spread strong winds across southern Colorado Thursday afternoon and evening. * WIND...Southwest winds 30 to 45 mph with the potential for sporadic gusts up to around 58 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
099 WWUS75 KPUB 111737 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1137 AM MDT Wed Apr 11 2018 COZ069>071-077-078-083-085>088-094-120145- /O.CON.KPUB.HW.A.0004.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Eastern Las Animas County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Branson, and Kim 1137 AM MDT Wed Apr 11 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * LOCATION...The San Luis Valley, Wet Mountain Valley, central and eastern Fremont county, the I-25 corridor from Colorado Springs southward to Raton Pass, as well as eastern Las Animas county. * CAUSE AND TIMING...An upper level jet stream will spread strong winds across southern Colorado Thursday afternoon and evening. * WIND...Southwest 30 to 45 mph with the potential for sporadic gusts around 58 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
902 WWUS75 KPUB 112121 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 321 PM MDT Wed Apr 11 2018 COZ085-086-094-120530- /O.UPG.KPUB.HW.A.0004.180412T1800Z-180413T0300Z/ /O.NEW.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ /O.NEW.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Eastern Las Animas County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Branson, and Kim 321 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from noon to 9 PM MDT Thursday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Friday morning through Saturday afternoon. * LOCATION...Southern El Paso county, Pueblo county and eastern Las Animas county. * WIND...On Thursday, southwest 35 to 45 mph with gusts of 50 to 55 mph. From Friday through Saturday, north winds 35 to 45 mph, with gusts around 60 mph possible. * IMPACT...Expect areas of blowing dust, along with strong cross winds on north south oriented roadways on Thursday, and on east to west oriented roads on Friday. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ069>071-077-078-083-087-088-120530- /O.UPG.KPUB.HW.A.0004.180412T1800Z-180413T0300Z/ /O.NEW.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Walsenburg, and Trinidad 321 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from noon to 9 PM MDT Thursday. * LOCATION...The San Luis Valley, Fremont county, the Wet Mountain Valley, Huerfano county, Western Las Animas county, * WIND...Southwest around 40 mph with gusts around 55 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ084-089-093-095>099-120530- /O.NEW.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- INCLUDING Black Forest, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 321 PM MDT Wed Apr 11 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Friday morning through Saturday afternoon. * LOCATION...Northern El Paso, Crowley, Otero Kiowa, Bent, Prowers, Eastern Las Animas and Baca Counties. * WIND...North at 40 to 45 mph with gusts of 60 mph or higher possible. * IMPACT...Expect areas of blowing dust along with strong cross winds on east to west oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 10, 11:34 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 10, 11:34 PM MDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1134 PM MDT Tue Apr 10 2018 .SHORT TERM...(This evening through Wednesday) Issued at 338 PM MDT Tue Apr 10 2018 The main concern in the short term is the expected fire weather conditions for Wed. An upper level ridge will be over the area tonight, but will shift eastward as an upper level disturbance moves across the state on Wed. There is just a slight chance that a few showers could occur over the higher elevations along the Continental Divide Wed afternoon, otherwise the weather will remain dry. As that disturbance moves over the area Wed, westerly winds will increase with 20-35 mph winds likely across much of the area in the afternoon, and even higher gusts. Temperatures will be above average and are expected to reach record or near record readings. Highs across the southeast plains will be in the 80s, but a little cooler in portions of El Paso county, and close to 90 near the eastern border. The record high at KALS is 73 degrees last set 2012, at KCOS it is 80 degrees set in 1982, and at KPUB is 88 degrees set in 1982. Afternoon humidities Wed should drop below 15 percent across most of southeast and south central CO, with mainly just the high elevations remaining above 15 percent. Thus, the combination of the strong winds, the low humidities and dry fuels will lead to Red Flag conditions and will leave the current Red Flag Warning as is. .LONG TERM...(Wednesday night through Tuesday) Issued at 338 PM MDT Tue Apr 10 2018 Primary longer term meteorological challenges continue to be fire weather concerns as well as high wind potential, temperatures and pops. Latest forecast model soundings, computer simulations and PV/Precipitable water analysis continue to suggest that that dry, unseasonably warm and windy conditions should persist into Thursday as dry zonal to southwesterly upper flow continues to interact with eastern Colorado surface lee-side troughing during this time-frame. Due to the projected unseasonably warm, dry and windy conditions will maintain existing fire weather highlights(red flag warnings) over the majority of the forecast district into Thursday evening. It still appears that a passing upper disturbance in combination with a healthy northerly surface surge(impacting eastern sections), will allow cooler and unsettled conditions to return to the forecast district from later Thursday into Friday night. At this time, the central mountains have the highest potential of noting accumulating snow with this event. Next round of drier(outside of the central mountains where next round of light snow will be possible Monday night), warmer and windy conditions at times is anticipated from later in the weekend into next Tuesday as dry zonal to southwesterly upper flow develops. The highest potential for windy conditions over the forecast district during the longer term should be experienced from Wednesday evening into Saturday evening and then again from Monday afternoon into next Tuesday. Warmest temperatures during the longer term are still anticipated into Thursday(where maximum temperatures climbing into 80s over eastern sections are expected), while coolest conditions should be realized from Friday into Sunday morning. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1127 PM MDT Tue Apr 10 2018 VFR conditions are expected during the next 24 hours at all 3 taf sites. The main concern for tomorrow will be gusty west to southwest winds at all of the taf sites starting around noontime tomorrow. Gusts to 25 to 35 knots will be likely during the afternoon time period. As a heads up, it will be quite windy (G30-40knts) on Thursday with continued southwest winds. Very windy conditions (G40-50knts) will be possible Friday, with the winds shifting to the north- northwest. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Wednesday for COZ220>222- 224>237. Red Flag Warning from 10 AM to 9 PM MDT Thursday for COZ220>222- 224>237. && AVIATION...HODANISH
Hazardous weather outlook, Apr 10, 7:54 PM MDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 754 PM MDT Tue Apr 10 2018 COZ058>089-093>099-120200- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 754 PM MDT Tue Apr 10 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Fire danger is expected to reach critical levels across much of the region on Wednesday and Thursday, as strong west to southwest winds combine with dry and very warm conditions. Thursday is forecast to be the most critical day, as southwest winds of 30 to 40 mph, with higher gusts possible, will develop by late morning. The areas affected include all of the southeast plains, the eastern mountains, the San Luis Valley, Lake, Chaffee and Fremont Counties. Strong southwest winds on Thursday may pose a hazard to high profile, lightweight vehicles. Another weather system tracking across the state Thursday night and Friday will bring accumulating snow to higher terrain locations. The higher peaks of Lake and Chaffee Counties may see 3 to 6 inches of new snow through Friday, while the remainder of the mountains may receive up to 2 inches of new snow. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:21 PM MDT | High Wind Watch | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 19 hr |
| Apr 11, 3:21 PM MDT | High Wind Warning | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 30 hr |
Nearby
High Wind Watches in Colorado, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.